The enumeration of permutations with a prescribed number of "forbidden" patterns

John Noonan, Doron Zeilberger

Research output: Contribution to journalArticle

48 Scopus citations

Abstract

We initiate a general approach for the fast enumeration of permutations with a prescribed number of occurrences of "forbidden" patterns that seems to indicate that the enumerating sequence is always P-recursive. We illustrate the method completely in terms of the patterns "abc" "cab" and "abcd."

Original languageEnglish (US)
Pages (from-to)381-407
Number of pages27
JournalAdvances in Applied Mathematics
Volume17
Issue number4
DOIs
StatePublished - Dec 1996
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Applied Mathematics

Fingerprint Dive into the research topics of 'The enumeration of permutations with a prescribed number of "forbidden" patterns'. Together they form a unique fingerprint.

  • Cite this